Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 78, NWS Blacksburg, VA

August 11, 2010Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 11, 2010, 9:11 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2010, 9:11 PM EDT (01:11 UTC)
Expired
Aug 12, 2010, 3:15 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 10:00 PM EDTFLASH FLOOD4 Ese Bellews Lake, NCA CULVERT WAS WASHED OUT AT THE ADDRESSES OF 531...545 AND 523 SUNRISE ACRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WGUS51 KRNK 120111
FFWRNK
NCC157-169-120715-
/O.NEW.KRNK.FF.W.0078.100812T0111Z-100812T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT WED AUG 11 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  EASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 315 AM EDT THURSDAY.

* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLEWS
  LAKE...LAWSONVILLE...WALNUT COVE...SANDY RIDGE...PRESTONVILLE...
  PINE HALL...MEADOWS...GERMANTON...DILLARD...DANBURY...AYERSVILLE...
  WENTWORTH...STONEVILLE...RUFFIN...REIDSVILLE...PRICE...OREGON
  HILL...MONROETON...MAYFIELD...MADISON...INTELLIGENCE...ELLISBORO...
  EDEN...DRAPER...BETHANY...MAYODAN AND HARRISONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3625 8024 3655 8026 3654 7951 3623 7953

$$

KK
4 follow-up statements
433 
WGUS71 KRNK 120122
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EDT WED AUG 11 2010

NCC157-169-120715-
/O.CON.KRNK.FF.W.0078.000000T0000Z-100812T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
922 PM EDT WED AUG 11 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
EASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR ARE POSSIBLE
WITH THESE STORMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWSONVILLE...SANDY RIDGE...PRESTONVILLE...DILLARD...DANBURY...
AYERSVILLE...WENTWORTH...STONEVILLE...RUFFIN...PRICE...OREGON HILL...
MAYFIELD...EDEN...DRAPER...MAYODAN AND HARRISONS CROSSROADS

WATCH FOR FLOODING ALONG HOGAN CREEK...BELLEWS LAKE...JACOBS CREEK
AND VOSS CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3625 8024 3655 8026 3654 7951 3623 7953

$$

KK
548 
WGUS71 KRNK 120247
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT WED AUG 11 2010

NCC157-169-120715-
/O.CON.KRNK.FF.W.0078.000000T0000Z-100812T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
1047 PM EDT WED AUG 11 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
EASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. RAINFALL ESTIMATES ARE ON THE ORDER OF 3 TO 5 INCHES ACROSS 
SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES. AT 1030 
PM...THE HEAVIEST RAIN IS OVER STOKES COUNTY. AN ADDITIONAL 1 TO 2 
INCHES OF RAIN IS POSSIBLE ACROSS THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWSONVILLE...SANDY RIDGE...PRESTONVILLE...DILLARD...DANBURY...
AYERSVILLE...WENTWORTH...STONEVILLE...RUFFIN...PRICE...OREGON HILL...
MAYFIELD...EDEN...DRAPER...MAYODAN AND HARRISONS CROSSROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3625 8024 3655 8026 3654 7951 3623 7953

$$

RCS
098 
WGUS71 KRNK 120350
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT WED AUG 11 2010

NCC157-169-120715-
/O.CON.KRNK.FF.W.0078.000000T0000Z-100812T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
1150 PM EDT WED AUG 11 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
EASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THE HEAVY RAIN HAS EXITED THE WARNED AREA. RADAR RAINFALL ESTIMATES  
OF 3 TO 5 INCHES FELL ACROSS SOUTHEASTERN STOKES AND SOUTHWESTERN 
ROCKINGHAM COUNTIES. BELLEWS LAKE WAS THE EPICENTER OF THE HEAVIEST 
RAIN THIS EVENING. NO REPORTS OF FLOODING HAVE BEEN REPORTED TO THIS 
OFFICE AS OF 1145 PM. DESPITE NO REPORTS...THIS EVENINGS HEAVY RAIN 
AND CONTINUED RUNOFF STILL POSES A THREAT FOR FLOODING...THEREFORE 
WILL CONTINUE WITH THE WARNING.


LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWSONVILLE...SANDY RIDGE...PRESTONVILLE...DILLARD...DANBURY...
AYERSVILLE...WENTWORTH...STONEVILLE...RUFFIN...PRICE...OREGON HILL...
MAYFIELD...EDEN...DRAPER...MAYODAN AND HARRISONS CROSSROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3625 8024 3655 8026 3654 7951 3623 7953

$$

RCS
999 
WGUS71 KRNK 120708
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 AM EDT THU AUG 12 2010

NCC157-169-120718-
/O.EXP.KRNK.FF.W.0078.000000T0000Z-100812T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
308 AM EDT THU AUG 12 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM EDT FOR EASTERN
STOKES AND ROCKINGHAM COUNTIES...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3625 8024 3655 8026 3654 7951 3623 7953

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:48 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 11, 7:48 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT WED AUG 11 2010

.SYNOPSIS...
HOT AND HUMID WEATHER WILL PERSIST INTO THURSDAY BEFORE AN UPPER
LEVEL DISTURBANCE COMBINES WITH A WEAK BACKDOOR FRONT THURSDAY
EVENING. AS AN AREA OF LOW PRESSURE MOVES OFF THE MIDDLE ATLANTIC
COAST...EASTERLY FLOW WILL DEVELOP HIGH PRESSURE SETTLES OVER NEW ENGLAND. A
MUCH STRONGER FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
DECENT AREA OF UPPER DIVERGENCE AHEAD OF THIS MCS WILL BE ALLOWING
FOR STORMINESS TO AFFECT THE WRN HALF OF THE CWA MORE THOROUGHLY
SO UPPED POPS TO LIKELY ACROSS THE WEST THRU 03Z/11 PM THIS
EVENING UNTIL ATMOSPHERE STABILIZES MORE. ATTM...HAVING TO WATCH
FOR PULSE SEVERE OUT EAST BUT TURNING MORE TOWARD THE WEST AND
TRAINING ECHOES COULD LEAD TO SOME FLASH FLOODING. WILL NOT HOIST
A WATCH AT THIS POINT DUE TO THE SHORT FUSED NATURE OF THIS
ACTIVITY. ALSO ADDED HEAVY RAIN WITH THUNDER TO THE FORECAST.

MEANWHILE...THE HEAT ADVISORY IS BEING EXPIRED AS SHOWERS/TSRA
HAVE COOLED MOST AREAS.

THIS MCS CLUSTER IS MOVING JUST SOUTH OF A STATIONARY
BOUNDARY/BACKDOOR FRONT...WHICH WILL SINK FURTHER SOUTH AND
COMBINE WITH A STOUT UPPER WAVE ON THURSDAY...TO PRODUCE MORE
NUMEROUS SHWS AND STORMS...AGAIN SOME OF WHICH MAY BE SEVERE. EACH
EVENING...MCS REMNANTS HAVE BEEN JUST N AND WEST OF THE CWA NEAR
DAWN. LOCAL MODELS INDICATING THIS MAY HAPPEN AGAIN
TONIGHT...ALTHOUGH THIS TIME SHWS/STORMS MAY TAKE MORE OF A
SOUTHERN JOG. THUS WENT WITH HIGH CHC POPS IN THE SW LATE TONIGHT.
SOME DIFFERENCES IN TIMING OF THE UPPER WAVE PER THE
GFS/NAM/ECMWF...HOWEVER...MOST OF THE STORMS MAY BE IN THE
AFTERNOON SO FOCUSED HIGHEST POPS MID AFTERNOON...WITH A DOWNWARD
TREND TOWARD LATE AFTERNOON AND THE EVENING. ANOTHER HOT AND HUMID
DAY ACROSS THE SOUTHSIDE AND PIEDMONT...A HEAT ADVISORY MAY BE
NECESSARY DEPENDING UPON EARLY CONVECTION AND CLOUD COVER.
DEWPOINTS THE PAST COUPLE OF DAYS HAVE NOT BEEN FALLING OFF AS
QUICKLY IN THE AFTERNOON AS MOS SUGGESTS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
ALL MODELS SEEM TO BE IN DECENT AGREEMENT DURING THIS TIME FRAME.
UPPER TROUGH MOVES OFFSHORE AS UPPER RIDGE WEAKENS THROUGH FRIDAY.
FLOW WILL BE VEERING TOWARD THE NORTHWEST WHICH WILL AID IN
DIMINISHING THE PRECIP ACROSS THE COUNTY WARNING AREA THUS HAVE
DECREASED POPS TO MOSTLY SLIGHT CHANCE FRIDAY MORNING. FRIDAY
AFTERNOON...CONVERGENT FLOW ALONG THE BLUE RIDGE AND OUTFLOW
BOUNDARIES MAY ALLOW FOR SCATTERED CONVECTION TO DEVELOP ACROSS THE
FORECAST AREA.

UPPER RIDGE TRIES TO BUILD IN FROM THE WEST OF THE AREA FRIDAY NIGHT
AND WILL WEAKEN AS IT PUSHES ACROSS THE FORECAST AREA SATURDAY. FLOW
TURNS MORE SOUTH SOUTHEASTERLY ALLOWING MOISTURE TO INCREASE
SLIGHTLY. HAVE CHANCE POPS ACROSS THE ENTIRE AREA FOR SATURDAY AND
CHANCE WEST TO SLIGHT CHANCE EAST FOR SATURDAY NIGHT.

HIGHS WILL BE IN THE MID TO UPPER 80S WEST TO AROUND 90 IN THE EAST.
LOWS WILL RANGE FROM THE MID 60S IN THE MOUNTAINS TO LOWER 70S IN
THE EAST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
BACK DOOR FRONT STALLS ACROSS THE AREA SUNDAY WHILE ANOTHER STRONGER
COLD FRONT WILL ARRIVE EARLY NEXT WEEK. EXPECT WIDESPREAD COVERAGE
SUNDAY AFTERNOON ESPECIALLY IN THE MOUNTAINOUS AREAS. HAVE RAISED
POPS TO LIKELY WHILE KEEPING CHANCE EAST OF THE BLUE RIDGE.
EXPECTING AT LEAST CHANCE POPS THROUGHOUT THE EXTENDED ESPECIALLY
DURING THE PEAK HEATING HOURS.

MAX TEMPERATURES WILL BE IN THE MID TO UPPER 80S WEST TO LOWER 90S
IN THE PIEDMONT. LOWS ARE EXPECTED TO BE LOWER TO MID 60S WEST TO
LOWER 70S EAST.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
MESOSCALE CONVECTIVE SYSTEM WORKING ITS WAY EWD FROM WV INTO THE
SW VA AREA THIS EVENING. SHOWERS AND STORMS WILL BE CLOSE ENOUGH
TO THE TERMINALS FROM ROANOKE WEST TO BLF/LWB TO INCLUDE A TEMPO
GROUP...BUT STILL NOT SURE OF THUNDER...AS ACTIVITY IS EXPECTED TO
WEAKEN DURING THE LATE EVENING. STILL LOOKING AT OBSERVATIONS
WITHIN THE SHOWERS BRINGING VSBYS DOWN TO IFR WITH CIGS STAYING AT
OR JUST ABOVE MVFR.

FURTHER EAST THE SHOWERS AND STORMS HAVE BECOME MORE ISOLATED...SO
PLAN ON KEEPING LYH CLEAR OF ACTIVITY BUT DANVILLE COULD SEE
ANOTHER SHOWERS MOVING IN FROM THE FOOTHILLS BETWEEN 00Z/01Z.

THINKING IS ACTIVITY OF WILL WANE OVERNIGHT...AND SHOULD SEE SOME
FOG FORMING AT ALL TAF SITES WITH THIS HIGH MOIST ENVIRONMENT.
ATTM...HIGH CONFIDENCE IS FOR MVFR FOG AT ROA/LYH/DAN/BLF FOR THE
OVERNIGHT WITH LIFR ANTICIPATED AT LWB BY 07Z.

A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH ON THURSDAY.
THIS MAY RESULT IN A GREATER COVERAGE OF SHRA/TSRA FOR BOTH
THURSDAY INTO FRIDAY AND A GREATER THREAT FOR MVFR/OCNLY IFR
CONDITIONS. COVERAGE SHOULD RETURN TO A MORE ISOLATED NATURE ON
SATURDAY AND SUNDAY BUT ALL DEPENDENT ON WHERE THE LOW LEVEL
BOUNDARY ENDS UP AND STRENGTH OF AN AREA OF HIGH PRESSURE THAT
WILL BE SLIDING SOUTHEAST ALONG THE EAST COAST.

FOR THE OVERNIGHT PERIODS...EXPECT CONTINUED FORMATION OF LATE
NIGHT RIVER VALLEY FOG IN THE MOUNTAINS. IFR/LIFR WILL BE MOST
NOTABLE AT KLWB...CONDITIONS LIMITED MAINLY TO THE 09 UTC TO 13
UTC TIME FRAME EACH MORNING FROM FRI THROUGH THE WEEKEND. LIGHT
MORNING FOG IS POSSIBLE ELSEWHERE...SO A PERIOD OF MVFR EXPECTED
AT THE OTHER TERMINALS...AGAIN MAINLY CONFINED TO THE 09 UTC TO 13
UTC TIME FRAME.

&&

.CLIMATE...
HIGH TEMP OF 91 DEGREES TODAY TIED RECORD IN BLACKSBURG. THE
PREVIOUS HIGH WAS SET BACK IN 1980. T

RECORD HIGH MINIMUM TEMPERATURES FOR
              8/12    8/13
ROANOKE     72/2007 74/1995
LYNCHBURG   75/1926 77/1926
DANVILLE    73/1980 74/1978
BLACKSBURG  66/1961 68/1984
BLUEFIELD   69/2007 70/2005

RECORD HIGH TEMPERATURES FOR
              8/12
ROANOKE      96/1977
LYNCHBURG    98/1900
DANVILLE    100/1949
BLUEFIELD    88/2005
BLACKSBURG   92/1980

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/WP
NEAR TERM...KM/WP
SHORT TERM...REB
LONG TERM...REB
AVIATION...KM/WP
CLIMATE...
Hazardous weather outlook, Aug 11, 6:53 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT WED AUG 11 2010

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-122300-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
653 PM EDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING COULD BECOME SEVERE WITH DAMAGING WIND
GUSTS. ALSO...LOCALIZED FLOODING IS POSSIBLE AS HEAVY RAINS OCCUR
WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING COULD BE
STRONG...WITH DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-WVZ042>045-122300-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
653 PM EDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING COULD BECOME SEVERE WITH
ISOLATED DAMAGING WINDS POSSIBLE. ALSO...TORRENTIAL RAINS FROM
THESE STORMS COULD PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING COULD BE
STRONG...WITH DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 6:40 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT WED AUG 11 2010

VAZ011-WVZ042>044-112345-
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
640 PM EDT WED AUG 11 2010

...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER...MONROE AND
SUMMERS COUNTIES...

AT 635 PM EDT...A STRONG THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 9
MILES SOUTH OF BECKLEY...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR FLAT TOP AROUND 710 PM...CAMP CREEK STATE
PARK AROUND 715 PM...JUMPING BRANCH AROUND 740 PM AND ELLISON AROUND
745 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3768 8054 3734 8075 3754 8121 3758 8119
      3760 8114 3760 8109 3761 8107 3765 8107
      3769 8098 3772 8097 3771 8090 3772 8089

KK
Special weather statement, Aug 11, 7:09 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT WED AUG 11 2010

VAZ011-014-120000-
GILES VA-MONTGOMERY VA-
709 PM EDT WED AUG 11 2010

...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL AFFECT GILES AND
MONTGOMERY COUNTIES...

AT 702 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM PEARISBURG TO
SHAWSVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LOCATIONS ALONG HIGHWAY 460 BETWEEN PEARISBURG AND CHRISTIANSBURG
CAN EXPECT EXTENSIVE PONDING OF WATER ON THE ROADS. SLOW DOWN TO
AVOID HYDROPLANING.

OTHER LOCATIONS THAT WILL BE AFFECTED INCLUDE MOUNTAIN
LAKE...CASCADES...BLACKSBURG AND SHAWSVILLE.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3719 8018 3706 8033 3716 8054 3716 8055
      3718 8057 3719 8056 3719 8059 3721 8062
      3725 8061 3723 8067 3732 8076 3743 8061

WP
Special weather statement, Aug 11, 7:55 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT WED AUG 11 2010

VAZ014-017-022-023-032>034-120100-
BEDFORD VA-BOTETOURT VA-FLOYD VA-FRANKLIN VA-MONTGOMERY VA-
PATRICK VA-ROANOKE VA-
755 PM EDT WED AUG 11 2010

...THUNDERSTORMS WITH HEAVY RAINS WILL AFFECT
BEDFORD...BOTETOURT...FLOYD...FRANKLIN...MONTGOMERY...PATRICK AND
ROANOKE COUNTIES...

AT 750 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE
FROM 5 MILES NORTH OF SHAWSVILLE TO 6 MILES SOUTHWEST OF
FERRUM...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR ELLISTON-LAFAYETTE...AND ELLISTON AROUND
800 PM...BRADSHAW...AND COPPER HILL AROUND 805 PM...FERRUM AROUND 810
PM...GLENVAR...BENT MOUNTAIN...AND CALLAWAY AROUND 815 PM...POAGES
MILL AROUND 830 PM AND SALEM CITY AROUND 835 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3717 8042 3733 8031 3743 7985 3693 7962
      3688 7963 3682 7993 3683 7999 3679 8003
      3676 8017

KK
Special weather statement, Aug 11, 7:56 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT WED AUG 11 2010

NCZ005-006-VAZ033-043-044-120100-
CASWELL NC-FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
756 PM EDT WED AUG 11 2010

...STRONG THUNDERSTORMS WILL AFFECT CASWELL...FRANKLIN...HENRY...
PITTSYLVANIA AND ROCKINGHAM COUNTIES...

AT 754 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
MARTINSVILLE CITY TO 10 MILES NORTH OF GREENSBORO...MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR FIGSBORO...CHATMOSS...AND WENTWORTH AROUND
810 PM...MONROETON AROUND 815 PM...EDEN AROUND 820 PM...LEATHERWOOD
AROUND 825 PM...SNOW CREEK...AIKEN SUMMIT...AXTON AND AND REIDSVILLE
AROUND 830 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3624 7993 3679 8004 3691 7950 3624 7939
      3624 7942 3623 7954

KK
Local storm report, Aug 11, 8:09 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY RAIN       5 SE PEARISBURG         37.26N 80.67W
08/11/2010  M1.56 INCH       GILES              VA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1.56 INCHES OF RAIN IN THE PAST
            45 MINUTES.

0745 PM     HEAVY RAIN       2 NW BLACKSBURG         37.26N 80.44W
08/11/2010  M1.35 INCH       MONTGOMERY         VA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1.35 INCHES OF RAIN IN THE PAST
            HOUR.

&&

CHENARD
Special weather statement, Aug 11, 9:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
903 PM EDT WED AUG 11 2010

VAZ007-120215-
TAZEWELL VA-
903 PM EDT WED AUG 11 2010

...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...

AT 859 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
HURLEY...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GLEN BURKE AROUND 940 PM...RAVEN AROUND 945
PM...JEWELL RIDGE AROUND 950 PM...RICHLANDS AROUND 955 PM...CEDAR
BLUFF AROUND 1005 PM...BANDY AND AND CLAYPOOL HILL AROUND 1010 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3715 8190 3719 8183 3720 8178 3725 8175
      3724 8171 3721 8167 3722 8153 3720 8145
      3700 8155 3695 8163 3703 8182 3706 8184
      3710 8189 3713 8191

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:43 PM EDTSevere Thunderstorm WarningRNKRockingham62 min
Aug 12, 6:42 PM EDTSpecial Weather StatementRNKWatauga63 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.